MAUDE Adverse Event Report: K2M, INC. ALEUTIAN IBF SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

K2M, INC. ALEUTIAN IBF SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 403-22007P
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.A review of all applicable material, inspection, manufacturing, storage and distribution records according to the description of the product used was conducted.All records revealed that the product lot was manufactured within specifications and distributed in accordance with all operating procedures.A general review of the manufacturing and inspection records did not reveal any contributing information/trends.It is likely that the impact force from the tamp/mallet created a very small crack.The surgeon reportedly felt that the patient's anatomy caused one side of the cage to be forced in a different direction than the other, resulting in the material failure.The surgeon was reportedly comfortable with the stability of the construct and decided to leave the interbody inside the patient.Remains in patient.
 
Event or Problem Description
It was reported to k2m, inc on (b)(6) 2016 that a cage cracked during insertion and was left in the patient.

Brand Name
ALEUTIAN IBF SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
K2M, INC.
751 miller dr se
suite f1
leesburg VA 20175
MDR Report Key5571303
Report Number3004774118-2016-00027
Device Sequence Number517166
Product Code ODP
UDI-Device Identifier10888857091832
UDI-Public10888857091832
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K103169
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number403-22007P
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2016
Initial Report FDA Received Date04/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1